Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

May 10, 2014Hunterdon County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 10, 2014, 4:24 PM EDT for Hunterdon County, New Jersey. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2014, 4:24 PM EDT (20:24 UTC)
Expired
May 10, 2014, 5:15 PM EDT
In force
51 min
Issued by
NWS Philadelphia/Mount Holly

County Hunterdon County, NJ

What was reported inside it

TimeReportWhereRemark
May 10, 4:50 PM EDTTSTM WND DMGClinton, NJSOME TREES DOWN.
May 10, 4:50 PM EDTTSTM WND DMGHigh Bridge, NJSOME TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WWUS81 KPHI 102024
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EDT SAT MAY 10 2014

NJZ007-009-PAZ062-105-102115-
HUNTERDON NJ-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
424 PM EDT SAT MAY 10 2014

...A STRONG THUNDERSTORM WITH GUSTY WINDS WILL AFFECT NORTH CENTRAL 
BUCKS...NORTHERN HUNTERDON...SOUTH CENTRAL NORTHAMPTON AND SOUTHERN 
WARREN COUNTIES...

AT 422 PM EDT...A STRONG THUNDERSTORM WAS NEAR HELLERTOWN...MOVING
EAST AT 50 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO 
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR ALPHA AROUND 430 PM...BLOOMSBURY AROUND 435
PM AND ANNANDALE AROUND 445 PM.

LAT...LON 4052 7479 4050 7479 4051 7535 4053 7535
      4054 7534 4055 7535 4065 7535 4078 7489

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 10, 4:04 PM EDT, 20 minutes earlier.

Area forecast discussion, May 10, 4:04 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT SAT MAY 10 2014

.SYNOPSIS...
A COLD FRONT EXTENDED ACROSS THE EASTERN GREAT LAKES REGION AND
THE OHIO RIVER VALLEY THIS AFTERNOON. THE FRONT WILL CONTINUE TO
PROGRESS TO THE SOUTHEAST AND IT IS FORECAST TO PASS THROUGH OUR
REGION TONIGHT. WEAK HIGH PRESSURE IS EXPECTED TO FOLLOW FOR
SUNDAY AND MONDAY. STRONG HIGH PRESSURE TO OUR NORTHEAST IS
ANTICIPATED TO PUSH A COLD FRONT THROUGH OUR REGION ON TUESDAY.
THE AREA OF HIGH PRESSURE IS FORECAST TO SINK SOUTHWARD FOR
WEDNESDAY INTO THURSDAY. ANOTHER COLD FRONT FROM THE WEST IS
EXPECTED TO ARRIVE ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A WEAK PRE-FRONTAL TROUGH ACROSS THE REGION IS AIDING IN
SCATTERED SHOWER/TSTORM ACTIVITY AT MID TO LATE-DAY. MODERATE
INSTABILITY EXISTS ACROSS THE AREA AS PER A RECENT SPC
MESOANALYSIS SHOWING MLCAPES AROUND 500 J/KG. IN ADDITION, 0-6KM
BULK SHEAR IS IN THE 30 TO 40KT RANGE. THESE PARAMETERS ARE
SUPPORTIVE OF CONTINUED SCATTERED TSTORM ACTIVITY, WITH SOME
STORMS BRIEFLY PULSING UP TO SEVERE LIMITS. BRIEF GUSTY WINDS ARE
THE MAIN CONCERN AT THIS TIME, AS WELL AS HEAVY DOWNPOURS.

GOING INTO THIS EVENING, A WEAKENING COLD FRONT WILL BE GRADUALLY
APPROACHING OUR REGION FROM THE WEST, LIKELY NEARING OUR WESTERN
ZONES BY AROUND 0Z AND SLOWLY PROGRESSING SOUTH AND EAST, WITH THE
FRONT PASSING OFFSHORE PRIOR TO DAYBREAK SUNDAY. AS THE FRONT
TRACK THROUGH LATER THIS EVENING AND TONIGHT, ANOTHER ROUND OF
SCATTERED SHOWERS AND PERHAPS ISOLATED THUNDER IS EXPECTED, AND WE
HAVE HIGH CHANCE TO LOW LIKELY POPS IN PLACE TO ACCOMPANY THIS
ACTIVITY. MOST OF THE SHOWER ACTIVITY WILL LIKELY CLEAR OUR AREA
BY AROUND 6Z, AND FROM THERE CLEARING SKIES ARE EXPECTED DURING
THE EARLY MORNING HOURS. OVERNIGHT LOW TEMPERATURES WERE MOSTLY A
MET/MAV MOS BLEND WITH A FEW ADJUSTMENTS, AND WE EXPECT LOWS
MAINLY IN THE 50S NORTH TO THE LOWER 60S SOUTH.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SOME SURFACE RIDGING AND A MAINLY ZONAL FLOW ALOFT WILL AID IN
YIELDING A PLEASANT MOTHER'S DAY ACROSS THE REGION. MODEL RELATIVE
HUMIDITIES AND FORECAST SOUNDINGS INDICATE THAT AMPLE SUNSHINE
WILL PREVAIL THROUGH THE DAY WITH ONLY A FEW CLOUDS AT BEST. A
WEST-NORTHWEST WIND AVERAGING AROUND 10 TO PERHAPS 15MPH IS
ANTICIPATED THROUGH THE DAY, WITH MILD TEMPERATURES. A BLEND OF
MOS GUIDANCE WAS AGAIN USED, AND WE EXPECTED MAXIMUM TEMPERATURES
MOSTLY IN THE UPPER 70S/LOW 80S, WITH SOMEWHAT COOLER CONDITIONS
AT THE COAST AND IN THE SOUTHERN POCONOS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A MID LEVEL RIDGE IS FORECAST TO BUILD OVER THE EASTERN STATES
DURING THE PERIOD FROM SUNDAY NIGHT THROUGH TUESDAY. THE AXIS OF
THE RIDGE IS EXPECTED TO MOVE OUT OVER THE WESTERN NORTH ATLANTIC
DURING THE MID WEEK PERIOD. A DEEP MID LEVEL TROUGH IS ANTICIPATED
TO BE LOCATED OVER THE MIDDLE PART OF THE COUNTRY ON WEDNESDAY.
THE FEATURE WILL LIKELY PROGRESS TO THE EAST LATE IN THE WEEK.

WE ARE EXPECTING AN INCREASE IN MID LEVEL CLOUDS ON SUNDAY NIGHT
IN THE DEVELOPING WARM ADVECTION, ESPECIALLY OVER THE NORTHERN AND
CENTRAL PARTS OF OUR FORECAST AREA.

THE MID LEVEL CLOUDS ARE EXPECTED TO ERODE AND LIFT TO OUR
NORTHEAST ON MONDAY ALLOWING FOR A FAIR AMOUNT OF SUNSHINE.
TEMPERATURES AT 850 HPA ARE FORECAST TO RISE AROUND +15 C ON
MONDAY AFTERNOON. AFTERNOON SURFACE TEMPERATURES SHOULD RISE WELL
INTO THE 80S AT MOST LOCATIONS IN THE SOUTHWESTERLY SURFACE FLOW.

A BACK DOOR COLD FRONT IS EXPECTED TO BE LURKING TO THE NORTHEAST
OF OUR FORECAST AREA ON TUESDAY MORNING. BOTH THE 1200 UTC GFS AND
THE 1200 UTC ECMWF BRING THE FEATURE TO PHILADELPHIA BY THE EARLY
TO MID AFTERNOON HOURS ON TUESDAY AND IT SHOULD BE THROUGH MUCH OF
THE REST OF OUR FORECAST AREA BY SUNSET. THE 1200 UTC NAM IS QUITE
A BIT SLOWER THAN THE OTHER TWO MODELS. WE WILL CONTINUE TO FAVOR
THE FASTER SOLUTIONS. WE WILL MAINTAIN THE MENTION OF SHOWERS AND
THUNDERSTORMS WITH AND AHEAD OF THE FRONT AND WE WILL INDICATE
COOLER TEMPERATURES IN NORTHERN AND CENTRAL NEW JERSEY THAN IN
AREAS TO THE WEST AND SOUTH.

THE SURFACE BOUNDARY IS FORECAST TO DISSIPATE AS STRONG SURFACE
HIGH PRESSURE BUILDS SLOWLY SOUTHWARD FROM CANADA'S MARITIME
PROVINCES ON TUESDAY NIGHT TO THE WATERS OF THE WESTERN NORTH
ATLANTIC FOR WEDNESDAY AND THURSDAY. THE CIRCULATION AROUND THE
HIGH WILL CAUSE THE SURFACE FLOW TO VEER FROM THE EAST TO THE
SOUTH IN OUR REGION. THE CHANGE IN TRAJECTORY WILL BRING AND
INCREASE IN MOISTURE AND TEMPERATURES.

THE RESULTING EAST TO SOUTHEAST FLOW ON TUESDAY NIGHT INTO
WEDNESDAY WILL COINCIDE WITH THE FULL MOON. THERE COULD BE SOME
MINOR TIDAL FLOODING AROUND THE HIGH TIDE ON WEDNESDAY NIGHT.

A SHORT WAVE ROTATING AROUND THE APPROACHING MID LEVEL TROUGH
LATE IN THE WEEK MAY TAKE ON A NEGATIVE TILT AS IT PUSHES A COLD
FRONT THROUGH OUR REGION ON FRIDAY. THE SLOW MOVING COLD FRONT
ALONG WITH THE INCREASE IN MOISTURE SIGNALS THE POTENTIAL FOR SOME
HEAVY RAINFALL IN THE THURSDAY NIGHT INTO FRIDAY TIME FRAME.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MAINLY VFR CONDITIONS ACROSS THE AREA AT LATE-DAY, BUT A PRE-
FRONTAL TROUGH FOLLOWED BY A WEAK COLD FRONT LATER THIS
EVENING/TONIGHT WILL YIELD MORE SCATTERED SHWR AND POSSIBLE TSTORM
ACTIVITY. WE HAVE INCLUDED TEMPO GROUPS INDICATING THE BEST TIMING
OF SHWR ACTIVITY, AND BRIEF MVFR CONDITIONS WILL LIKELY ACCOMPANY
ANY SHWRS. WE HAVE AMENDED THE DELAWARE VALLEY TAF SITES TO
INCLUDE THUNDER, BASED ON RECENT RADAR IMAGERY. WINDS WILL
CONTINUE TO BE MAINLY SOUTHWEST IN THE 10 TO 15 KNOT RANGE, WITH
SOME GUSTS TO AROUND 20KT POSSIBLE. HIGHER GUSTS MAY ACCOMPANY ANY
TSTORM ACTIVITY.

OVERNIGHT...BY AROUND 05Z TO 06Z, MOST OF THE SHWR ACTIVITY WILL
BE ENDING ACROSS THE REGION, AND ANY SUB-VFR CONDITIONS WILL
RETURN TO VFR THROUGH THE EARLY MORNING HOURS AS SKIES GRADUALLY
CLEAR. WINDS WILL BECOME MORE WEST-NORTHWEST AND BE MAINLY UNDER
10 KNOTS.

SUNDAY...VFR CONDITIONS ARE EXPECTED WITH WEST-NORTHWEST WINDS IN
THE 10 TO 15 KNOT RANGE.

OUTLOOK...
SUNDAY NIGHT AND MONDAY...MAINLY VFR.

MONDAY NIGHT AND TUESDAY MORNING...POSSIBLE MVFR OR IFR
CONDITIONS ESPECIALLY DURING THE LATE NIGHT AND EARLY MORNING
HOURS.

TUESDAY AFTERNOON...A COLD FRONT IS FORECAST TO DROP THROUGH OUR
REGION FROM THE NORTHEAST. THE WIND SHOULD BECOME EAST AROUND 10
KNOTS WITH MVFR CEILINGS DEVELOPING. A CHANCE OF SHOWERS AND
THUNDERSTORMS.

TUESDAY NIGHT AND WEDNESDAY MORNING...MAINLY MVFR CEILINGS WITH A
CHANCE OF SHOWERS. EAST WIND 5 TO 10 KNOTS.

WEDNESDAY AFTERNOON THROUGH THURSDAY...MAINLY VFR WITH A CHANCE
OF SHOWERS.

&&

.MARINE...
OVERALL, SUB-ADVISORY CONDITIONS ARE EXPECTED FOR OUR AREA WATERS
THROUGH TONIGHT AND SUNDAY. WITH A COLD FRONT CROSSING THE REGION
TONIGHT, SOME WIND GUSTS TO AROUND 20 KNOTS ARE POSSIBLE, BUT THE
WARMER SURFACE AIR ACROSS THE COOLER WATERS SHOULD CREATE ENOUGH
STABILITY TO PREVENT ANY DEEP MIXING. BRIEF HIGHER WIND GUSTS MAY
OCCUR, THOUGH, IN ANY SCATTERED SHOWER/TSTORM ACTIVITY THIS
EVENING AND TONIGHT ACROSS THE AREA WATERS. SEAS ON THE OCEAN WILL
BE MAINLY 2-4 FT AND 1-2 FT ACROSS DELAWARE BAY.

OUTLOOK...
MONDAY THROUGH TUESDAY...NO MARINE HEADLINES ARE ANTICIPATED.

TUESDAY NIGHT THROUGH THURSDAY...WAVE HEIGHTS ON OUR OCEAN WATERS
MAY EQUAL OR EXCEED 5 FEET AS THE SURFACE FLOW VEERS SLOWLY FROM
EAST TO SOUTH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...IOVINO
AVIATION...IOVINO/KLINE
MARINE...IOVINO/KLINE
Hazardous weather outlook, May 10, 4:08 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT SAT MAY 10 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-112015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
408 PM EDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING MAY BE ACCOMPANIED BY STRONG
WIND GUSTS, SMALL HAIL, A BRIEF PERIOD OF HEAVY RAIN AND DANGEROUS
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POTENTIAL FOR HEAVY RAINFALL FROM THURSDAY NIGHT
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-112015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
408 PM EDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING MAY BE ACCOMPANIED BY STRONG
WIND GUSTS AND DANGEROUS CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 10, 3:14 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT SAT MAY 10 2014

DEZ001-NJZ016>019-027-PAZ070-071-101-102-104-106-102015-
CAMDEN NJ-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-LOWER BUCKS PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN CHESTER PA-
314 PM EDT SAT MAY 10 2014

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHESTER...DELAWARE...
NORTHEASTERN NEW CASTLE...NORTHERN BURLINGTON...NORTHERN SALEM...
NORTHWESTERN CAMDEN...NORTHWESTERN GLOUCESTER...PHILADELPHIA...
SOUTHEASTERN BUCKS AND SOUTHEASTERN MONTGOMERY COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BUCKS...
BURLINGTON...CAMDEN...CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY...
NEW CASTLE...PHILADELPHIA AND SALEM COUNTIES AT 310 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL AND VERY HEAVY RAIN ARE POSSIBLE
WITH THESE STRONG THUNDERSTORMS.

LAT...LON 3970 7550 3971 7551 3970 7552 3968 7561
      4003 7584 4012 7547 4011 7547 4011 7542
      4014 7540 4026 7487 3986 7453
Local storm report, May 10, 3:47 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     LIBERTY CORNER          40.66N  74.58W
05/10/2014                   SOMERSET           NJ   911 CALL CENTER

            TREES AND WIRES DOWN.

0205 PM     TSTM WND DMG     BASKING RIDGE           40.71N  74.55W
05/10/2014                   SOMERSET           NJ   911 CALL CENTER

            TREES AND POWER POLES DOWN IN SEVERAL AREAS. POWER OUT.

0320 PM     HAIL             DREXEL HILL             39.95N  75.30W
05/10/2014  M0.25 INCH       DELAWARE           PA   TRAINED SPOTTER

0325 PM     TSTM WND GST     LANSDOWNE               39.94N  75.28W
05/10/2014  E50 MPH          DELAWARE           PA   SOCIAL MEDIA

            THUNDERSTORM WIND GUST OF 40 TO 50 MPH REPORTED.

&&

EVENT NUMBER PHI1400176 PHI1400177 PHI1400179 PHI1400178

GORSE
Local storm report, May 10, 4:02 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     LIBERTY CORNER          40.66N  74.58W
05/10/2014                   SOMERSET           NJ   911 CALL CENTER

            TREES AND WIRES DOWN.

0205 PM     TSTM WND DMG     BASKING RIDGE           40.71N  74.55W
05/10/2014                   SOMERSET           NJ   911 CALL CENTER

            TREES AND POWER POLES DOWN IN SEVERAL AREAS. POWER OUT.

0320 PM     HAIL             DREXEL HILL             39.95N  75.30W
05/10/2014  M0.25 INCH       DELAWARE           PA   TRAINED SPOTTER

0325 PM     TSTM WND GST     LANSDOWNE               39.94N  75.28W
05/10/2014  E50 MPH          DELAWARE           PA   SOCIAL MEDIA

            THUNDERSTORM WIND GUST OF 40 TO 50 MPH REPORTED.

0345 PM     TSTM WND GST     NORTHEAST PHILADELPHIA  40.09N  75.02W
05/10/2014  M47 MPH          PHILADELPHIA       PA   ASOS

0357 PM     TSTM WND GST     BURLINGTON              40.07N  74.86W
05/10/2014  M56 MPH          BURLINGTON         NJ   PUBLIC

            56 MPH THUNDERSTORM WIND GUST MEASURED IN BURLINGTON.

0357 PM     HAIL             BURLINGTON              40.07N  74.86W
05/10/2014  M0.75 INCH       BURLINGTON         NJ   PUBLIC

            PENNY SIZE HAIL IN BURLINGTON.

&&

EVENT NUMBER PHI1400176 PHI1400177 PHI1400179 PHI1400178 PHI1400181
PHI1400180 PHI1400182

GORSE
Special weather statement, May 10, 4:11 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 PM EDT SAT MAY 10 2014

NJZ008-102045-
MORRIS NJ-
411 PM EDT SAT MAY 10 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MORRIS COUNTY...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS NEAR MORRISTOWN...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR HANOVER TOWNSHIP AROUND 420 PM...EAST HANOVER
AROUND 425 PM AND LINCOLN PARK AROUND 435 PM.

LAT...LON 4089 7427 4090 7433 4084 7432 4079 7436
      4076 7437 4074 7455 4076 7455 4075 7460
      4085 7466 4095 7429 4094 7427 4092 7428
      4090 7426

FORECASTER: GORSE
Local storm report, May 10, 4:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 PM EDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     LIBERTY CORNER          40.66N  74.58W
05/10/2014                   SOMERSET           NJ   911 CALL CENTER

            TREES AND WIRES DOWN.

0205 PM     TSTM WND DMG     BASKING RIDGE           40.71N  74.55W
05/10/2014                   SOMERSET           NJ   911 CALL CENTER

            TREES AND POWER POLES DOWN IN SEVERAL AREAS. POWER OUT.

0320 PM     HAIL             DREXEL HILL             39.95N  75.30W
05/10/2014  M0.25 INCH       DELAWARE           PA   TRAINED SPOTTER

0325 PM     TSTM WND GST     LANSDOWNE               39.94N  75.28W
05/10/2014  E50 MPH          DELAWARE           PA   SOCIAL MEDIA

            THUNDERSTORM WIND GUST OF 40 TO 50 MPH REPORTED.

0345 PM     TSTM WND GST     NORTHEAST PHILADELPHIA  40.09N  75.02W
05/10/2014  M47 MPH          PHILADELPHIA       PA   ASOS

0357 PM     TSTM WND GST     BURLINGTON              40.07N  74.86W
05/10/2014  M56 MPH          BURLINGTON         NJ   PUBLIC

            56 MPH THUNDERSTORM WIND GUST MEASURED IN BURLINGTON.

0357 PM     HAIL             BURLINGTON              40.07N  74.86W
05/10/2014  M0.75 INCH       BURLINGTON         NJ   PUBLIC

            PENNY SIZE HAIL IN BURLINGTON.

0402 PM     HAIL             FLORENCE                40.12N  74.81W
05/10/2014  M0.75 INCH       BURLINGTON         NJ   TRAINED SPOTTER

0402 PM     TSTM WND GST     FLORENCE                40.12N  74.81W
05/10/2014  M67 MPH          BURLINGTON         NJ   TRAINED SPOTTER

            ALSO RECORDED A 10 SEC SUSTAINED WIND OF 59 MPH.
            MULTIPLE TREE LIMBS REPORTED DOWN.

&&

EVENT NUMBER PHI1400176 PHI1400177 PHI1400179 PHI1400178 PHI1400181
PHI1400180 PHI1400182 PHI1400183 PHI1400184

GORSE/MEOLA
Special weather statement, May 10, 4:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EDT SAT MAY 10 2014

NJZ007-009-PAZ062-105-102115-
HUNTERDON NJ-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
424 PM EDT SAT MAY 10 2014

...A STRONG THUNDERSTORM WITH GUSTY WINDS WILL AFFECT NORTH CENTRAL
BUCKS...NORTHERN HUNTERDON...SOUTH CENTRAL NORTHAMPTON AND SOUTHERN
WARREN COUNTIES...

AT 422 PM EDT...A STRONG THUNDERSTORM WAS NEAR HELLERTOWN...MOVING
EAST AT 50 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR ALPHA AROUND 430 PM...BLOOMSBURY AROUND 435
PM AND ANNANDALE AROUND 445 PM.

LAT...LON 4052 7479 4050 7479 4051 7535 4053 7535
      4054 7534 4055 7535 4065 7535 4078 7489

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:20 PM EDTDense Fog AdvisoryPHIAtlantic, Burlington, Cape May, Monmouth, Ocean6 hr
May 10, 1:37 PM EDTSpecial Weather StatementPHISussex53 min
May 10, 2:07 PM EDTSevere Thunderstorm WarningPHIMorris, Somerset38 min
May 10, 2:35 PM EDTSpecial Weather StatementPHIMiddlesex40 min
May 10, 3:14 PM EDTSpecial Weather StatementPHIBurlington, Camden61 min
May 10, 3:29 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden61 min
May 10, 4:05 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean55 min
May 10, 4:11 PM EDTSpecial Weather StatementPHIMorris34 min
May 10, 4:43 PM EDTSpecial Marine WarningPHI62 min
May 10, 4:45 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset45 min
May 10, 2:55 PM EDTSpecial Weather StatementPHIDelaware65 min
May 10, 2:22 PM EDTSpecial Weather StatementPHICecil53 min

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.